Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 162, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 6, 2018, 6:04 PM CDT for Hempstead County, Howard County, Sevier County, Arkansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2018, 6:04 PM CDT (23:04 UTC)
- Expired
- Jul 6, 2018, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hempstead County, AR, Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 154 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:50 PM CDT | TSTM WND DMG | 3 S Tollette, AR | TREE LANDED ON HOME IN THE OUTSKIRTS OF SARATOGA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted.
521
WUUS54 KSHV 062304
SVRSHV
ARC057-061-133-070000-
/O.NEW.KSHV.SV.W.0162.180706T2304Z-180707T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
604 PM CDT FRI JUL 6 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
North central Hempstead County in southwestern Arkansas...
Central Sevier County in southwestern Arkansas...
Southeastern Howard County in southwestern Arkansas...
* Until 700 PM CDT.
* At 603 PM CDT, severe thunderstorms were located along a line
extending from near Center Point to Corinth to Crater Of Diamonds
State Park, moving southwest at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Nashville, Mineral Springs, Dierks, Horatio, Lockesburg, Tollette,
Ben Lomond, Corinth, Saratoga, Center Point, Oak Grove, McCaskill,
Ozan, Silver Ridge, Geneva, Central, Provo, Browntown and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3409 9382 3401 9382 3401 9375 3398 9368
3398 9365 3396 9362 3396 9358 3374 9380
3381 9417 3397 9439 3414 9393
TIME...MOT...LOC 2303Z 052DEG 19KT 3407 9392 3403 9382 3401 9367
HAIL...0.75IN
WIND...60MPH
$$
091 follow-up statement
905
WWUS54 KSHV 062334
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
634 PM CDT FRI JUL 6 2018
ARC057-061-133-070000-
/O.CON.KSHV.SV.W.0162.000000T0000Z-180707T0000Z/
Hempstead AR-Sevier AR-Howard AR-
634 PM CDT FRI JUL 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTH CENTRAL HEMPSTEAD...CENTRAL SEVIER AND SOUTHEASTERN HOWARD
COUNTIES...
At 633 PM CDT, severe thunderstorms were located along a line
extending from near Lockesburg to near Mineral Springs to 7 miles
southeast of Nashville, moving southwest at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nashville, Mineral Springs, Dierks, Horatio, Lockesburg, Tollette,
Ben Lomond, Saratoga, Center Point, Oak Grove, Ozan, Silver Ridge,
Geneva, Central, Provo, Browntown and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3411 9402 3399 9384 3390 9364 3374 9380
3381 9417 3397 9439 3397 9438
TIME...MOT...LOC 2333Z 048DEG 18KT 3402 9413 3393 9393 3388 9376
HAIL...0.75IN
WIND...60MPH
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:48 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 6, 2:48 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 248 PM CDT Fri Jul 6 2018 .SHORT TERM... Scattered convection quickly erupted across ne TX around noon with cells quickly movg to the west as our area located in the se sector of large upper ridge over central high plains. In this scenario, any cell will produce stg gusty winds and larger storms can easily produce damaging wind gusts. More isold cells covering entire remainder of cwa. Backdoor cold front still well north over mid mississippi river valley with considerable dewpoint pooling seen south of front. As this front and moisture convergence makes its way towards area this weekend, expect greater coverage of storms into the wknd. Will see relief from daytime highs as high temps this wknd either side of 90 degrees depending on sky cover in the aftn./07/. LONG TERM.../Sunday through Friday Night/ The end of the weekend into much of next week will remain unsettled across our region which as far as rainfall goes is good news. Expansive upper ridging will dominate much of the center of the country, extending from the Four Corners Region through the upper midwest and into the Ohio Valley. Weak troughing will exist to the south of this ridge axis, or across our region of the country and thus we will maintain good chances for rain into early next week. By the middle and latter half of the work week, the eastern flank of this ridge axis appears to get replaced by a trough of low pressure aloft that will extend from New England southward across the Appalachian chain but there will remain a strong shear axis in place across our region which will continue to focus at least scattered diurnally driven convection across portions of our region each day. Did not stray too far from MOS temps concerning overnight lows or daytime highs but did raise Max temps a few degrees towards the later extended periods. 13 && .PREV DISCUSSION... /issued 104 PM CDT Fri Jul 6 2018/ AVIATION... Scattered convection has rapidly begun to develop across the general Interstate corridor region of ne TX and nw La. Vcnty tstms currently at kshv, kggg, and ktyr, and can be expected areawide this aftn. Expect a similar day to yesterday with storms tracking from the e-ne with gusty winds of 40+ kts possible in larger cells which will diminish by sunset. Mostly vfr conditions with ne winds becmg lgt overnight. A weak frontal boundary will slowly approach area Saturday, with convection possibly increasing even more just after the end of the 07/18z fcst cycle./07/. PREV DISCUSSION... /issued 1131 AM CDT Fri Jul 6 2018/ UPDATE... Late morning temps rising to upper 80s to around 90. Have bumped up temps a degree or two at some locations, and expect aftn highs mainly in upper 90s given trends as well as looking back at yesterday. Dewpoints not mixing out much so far and mainly in middle 70s. So although heat advisory criteria will be met for much of the area today, a not so hot Saturday will negate the 2 consecutive day criteria met issuance of heat advisory. Have adjusted aftn pops to a more smooth chance category. However, do expect any storms that develop to move sewd in deep ne flow, similar to yesterday, with gusty winds pretty much occurring in most cells./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 91 73 92 / 30 40 30 70 MLU 76 90 72 91 / 20 60 50 70 DEQ 73 91 70 90 / 30 30 20 30 TXK 75 90 72 90 / 30 40 30 50 ELD 74 89 71 90 / 20 50 40 60 TYR 76 93 73 91 / 40 40 30 60 GGG 76 92 73 91 / 40 40 30 60 LFK 75 91 73 90 / 40 50 40 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Jul 6, 12:50 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1250 PM CDT Fri Jul 6 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1250 PM CDT Fri Jul 6 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... An Easterly flow aloft will persist across the Four State Region with embedded disturbances expected to combine with available moisture and daytime heating resulting in destabilization, The result will be scattered showers and thunderstorms during the afternoon and evening. A few of the thunderstorms will become strong with gusty winds to 25-35 MPH, locally heavy rainfall with amounts to near one quarter to one half inch, and deadly lightning. Any hail that falls will be small. An isolated severe storm could form with winds to near 60 MPH but that threat is very small. In addition, afternoon temperatures will climb into the middle and upper 90s and when combined with the relative humidity can produce heat indices from 100-108 degrees. If working or venturing outside While outside, remember to take frequent breaks in the shade, wear light weight clothing and drink plenty of water. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Rain chances to continue through next week, as a series of tropical waves progressing across the Gulf Coast States and embedded disturbances within the Easterly flow aloft will aid in the development of scattered showers and thunderstorms. A weak cold front moving in Saturday will serve as an additional focus for precipitation. Isolated strong to severe storms will be possible, with damaging winds and brief heavy rainfall the main threats. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, amateur radio operators, and storm spotters, is not expected through tonight. 06
In the hours before
Special weather statement, Jul 6, 3:58 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
358 PM CDT FRI JUL 6 2018
TXZ136-137-150-062145-
Gregg TX-Smith TX-Rusk TX-
358 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHWESTERN
RUSK AND SOUTHERN GREGG COUNTIES UNTIL 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Tatum, or 10 miles east of Kilgore, moving west at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Longview, Kilgore, Overton, New London, Arp, Liberty City, Lakeport,
Easton, Rolling Meadows, Monroe, Stewart, Chalk Hill, Laird Hill and
Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3249 9509 3245 9470 3242 9470 3243 9468
3242 9468 3241 9467 3240 9464 3240 9460
3226 9460 3222 9509
TIME...MOT...LOC 2058Z 090DEG 20KT 3235 9469
13Local storm report, Jul 6, 4:06 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG 6 NW LINDALE 32.56N 95.48W
07/06/2018 SMITH TX LAW ENFORCEMENT
TREES DOWN ALONG COUNTY ROAD 481.
&&
PALMERLocal storm report, Jul 6, 4:11 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG YANTIS 32.93N 95.57W
07/06/2018 WOOD TX LAW ENFORCEMENT
SHERIFF'S OFFICE IS REPORTING A COUPLE OF
TREES DOWN IN YANTIS.
&&
PALMERLocal storm report, Jul 6, 4:12 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG QUITMAN 32.80N 95.44W
07/06/2018 WOOD TX LAW ENFORCEMENT
SHERIFF'S OFFICE IS REPORTING A FEW TREES
DOWN IN QUITMAN.
&&
PALMERSpecial weather statement, Jul 6, 4:37 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
437 PM CDT FRI JUL 6 2018
OKZ077-TXZ096-062230-
McCurtain OK-Red River TX-
437 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES UNTIL 530 PM CDT...
At 437 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Broken Bow to 10 miles west of Idabel to
near Manchester. Movement was south at 10 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Idabel, Broken Bow, Bagwell, Manchester, Valliant, Detroit,
Millerton, Haworth, Garvin, Farmers Hill, Negley, Redland, Silver
City, Holly Creek, Kiomatia, Albion, Oak Hill, Bryarly and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3366 9531 3396 9521 3394 9516 3399 9516
3406 9491 3418 9459 3388 9459 3366 9505
3350 9531
TIME...MOT...LOC 2137Z 017DEG 9KT 3409 9469 3394 9499 3380 9518
09Local storm report, Jul 6, 4:41 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT FRI JUL 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 2 S JEFFERSON 32.74N 94.35W
07/06/2018 MARION TX LAW ENFORCEMENT
TREES DOWN ALONG CR 2208.
&&
PALMERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:30 PM CDT | Special Weather Statement | SHV | Hempstead, Lafayette | 45 min |
| Jul 6, 6:55 PM CDT | Special Weather Statement | SHV | Sevier | 50 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.